View Full Version : crap! forgot to take zoloft all week, now what?


peripatetic
08-14-15, 03:38 PM
i can't believe this happened, but then again, i can.

of course, there's a long winded story about switching locations of pill bottles and filling daily allotment container that i will spare everyone.

the bottom line is I just realised it's been at least four days (mon-thurs, inclusive) that i have missed my dose. all info sheets cover is "missed dose", which to me implies one. i really don't want to ring my psychiatrist because i have a history of noncompliance with other things unrelated to this and i know he'd know that this wasn't intentional, but i really don't want to be "that jack***" right now.

anyone been in this situation with neglecting multiple days of zoloft? i am deciding between just restarting at the daily dosage that i had been taking (100 mg) or, because it took me four weeks to titrate up to that, maybe only taking 75 for a week and then 100 again. i would just restart the full amount, but i haven't been prescribed this kind of antidepressants before because it's typically not recommended and i had to move up slowly and so forth.

if it matters it's to address intrusive thoughts/images, which i haven't noticed increasing, but i don't know how quickly they leave your system really.

cheers in advance for any input,
-peri

Little Missy
08-14-15, 03:46 PM
I'm no expert but beginning your regular dose of 100 is what I would do. It takes awhile to build up and leave your system. I believe it would be just fine.:)

Abi
08-14-15, 03:50 PM
4 days is not that long and I THINK Zoloft has a fairly long half life

namazu
08-14-15, 03:56 PM
You can just start taking it again, per your usual dose/prescription. I don't know that there's necessarily an advantage to taking 75mg over 100mg; on the one hand, less of a sudden change, on the other, you probably still have some of it in your system, so it's not like going from 0 to 100 instantly, and also you want to get back up to therapeutic levels sooner rather than later.

I've found that if I miss several days in a row (e.g. forget to refill on schedule), it messes with my stomach -- but more so when I stop abruptly than when I restart abruptly.

It may take a couple days for your plasma levels to rebound, but as long as you're not having break-through symptoms at the moment, you should be fine. (And if you are having more symptoms, they should probably start to diminish within a few days as you get back up to your steady-state level of Z.)

FWIW, I'm taking the same dose as you.

And as always, disclaimer: I'm not a doctor, nor do I play one on TV. Pharmacists can also be good for this kind of info, if you don't want to get into it with your doctor.

peripatetic
08-14-15, 04:16 PM
thanks guys :)

much appreciated xx

amberwillow
08-15-15, 06:49 AM
I've been on Zoloft for extended periods a couple of times... I'd go with the general concensus here too, it agrees with my experience.

BellaVita
08-15-15, 07:04 AM
I was on Zoloft for a couple years - I think it's fine to start back up at 100mg.

Best of luck!